Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 26, 2009, 3:15 PM EST for 5 counties in Tennessee. It took effect at Feb 26, 2009, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 3:15 PM EST (20:15 UTC)
- In effect from
- Feb 26, 2009, 7:00 PM EST
- Expired
- Feb 27, 2009, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 262015 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EST THU FEB 26 2009 ...WINDY CONDITIONS EXPECTED TONIGHT AND FRIDAY MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY...AND A HIGH PRESSURE AREA OVER THE WESTERN ATLANTIC...WILL COMBINE TO PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS TONIGHT INTO FRIDAY MORNING. MOUNTAIN WAVES WILL ALSO BE POSSIBLE...WHICH WILL CREATE WINDY CONDITIONS IN THE IMMEDIATE FOOTHILLS OF THE MOUNTAINS. TNZ041-043-072-074-087-270500- /O.NEW.KMRX.WI.Y.0005.090227T0000Z-090227T1500Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 315 PM EST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 55 MPH AT TIMES...ARE EXPECTED TONIGHT AND FRIDAY MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
2 follow-up statements
000 WWUS74 KMRX 270524 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1224 AM EST FRI FEB 27 2009 ...WINDY CONDITIONS EXPECTED FRIDAY MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY...AND A HIGH PRESSURE AREA OVER THE WESTERN ATLANTIC... WILL COMBINE TO PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS INTO FRIDAY MORNING. MOUNTAIN WAVES WILL ALSO BE POSSIBLE...WHICH WILL CREATE WINDY CONDITIONS IN THE IMMEDIATE FOOTHILLS OF THE MOUNTAINS. TNZ041-043-072-074-087-271000- /O.CON.KMRX.WI.Y.0005.000000T0000Z-090227T1500Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1224 AM EST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 55 MPH AT TIMES...ARE EXPECTED FRIDAY MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DGS
000 WWUS74 KMRX 270814 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EST FRI FEB 27 2009 ...WINDY CONDITIONS EXPECTED THIS MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY...AND A HIGH PRESSURE AREA OVER THE WESTERN ATLANTIC... WILL COMBINE TO PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS THIS MORNING. MOUNTAIN WAVES WILL ALSO BE POSSIBLE...WHICH WILL CREATE WINDY CONDITIONS IN THE IMMEDIATE FOOTHILLS OF THE MOUNTAINS. TNZ041-043-072-074-087-271500- /O.CON.KMRX.WI.Y.0005.000000T0000Z-090227T1500Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 314 AM EST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 55 MPH AT TIMES...ARE EXPECTED THIS MORNING ACROSS THE HIGHER ELEVATIONS AND THEIR IMMEDIATE FOOTHILLS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:45 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 26, 2:45 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EST THU FEB 26 2009
.SHORT TERM (TONIGHT THROUGH SUNDAY)...CURRENT SURFACE ANALYSIS
SHOWS A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS...
WITH HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC CREATING A
SOUTHWESTERLY WIND FLOW ACROSS THE FORECAST AREA. SHORT-RANGE MODELS
ARE IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THIS
WEEKEND...AND REVEAL AN ACTIVE PATTERN TAKING SHAPE. THE LOW
PRESSURE SYSTEM OVER THE PLAINS IS PROGGED TO MOVE NORTHEAST INTO
THE GREAT LAKES REGION TONIGHT...WITH ITS ASSOCIATED COLD FRONT
MOVING INTO THE FORECAST AREA BY EARLY FRIDAY AFTERNOON. MODEL
SOUNDINGS REVEAL SOME ELEVATED INSTABILITY DEVELOPING OVER THE
FORECAST AREA ON FRIDAY MORNING AHEAD OF THIS FRONT...ALONG WITH A
LOW-LEVEL INVERSION LINGERING THROUGHOUT THE DAY ON FRIDAY. WHILE A
STRONG 850 MB JET WILL MOVE TOWARDS THE APPALACHIAN REGION LATER
TONIGHT...THIS LOW-LEVEL INVERSION SHOULD HELP CONFINE THESE STRONG
UPPER-LEVEL WINDS (UP TO 55 KT) TO THE HIGHER ELEVATIONS. WITH A
LOW-LEVEL INVERSION OVER THE MOUNTAINS AND A STRONG 850 MB JET OVER
MIDDLE TN...WOULD NORMALLY EXPECT HIGH WINDS DUE TO MOUNTAIN WAVES
IN THE FOOTHILLS. HOWEVER...MODELS INDICATE THAT WINDS WILL BECOME
SOUTHWESTERLY LATER TONIGHT...WHICH SHOULD LIMIT THE AMOUNT OF
MOUNTAIN WAVE ACTIVITY AND RESULTING HIGH WINDS IN THE FOOTHILLS.
THUS...WILL PLAN TO ISSUE ONLY A WIND ADVISORY FOR THE MOUNTAINS AND
THEIR IMMEDIATE FOOTHILLS FOR TONIGHT AND FRIDAY MORNING. MODELS
INDICATE THAT MOST OF THE STRONGER CONVECTIVE ACTIVITY ON FRIDAY
WILL REFORM FURTHER SOUTH OF THE FORECAST AREA DURING THE
AFTERNOON...BUT IT APPEARS THAT THERE MAY BE ENOUGH ELEVATED
INSTABILITY ON FRIDAY MORNING FOR SOME LARGE HAIL TO OCCUR WITH A
FEW TSTORMS AS THE MAIN CONVECTIVE BAND MOVES THROUGH THE FORECAST
AREA.
BY LATE FRIDAY NIGHT...A STRONG UPPER-LEVEL TROUGH OVER THE MID MS
RIVER VALLEY WILL STRENGTHEN A SURFACE LOW PRESSURE AREA ALONG THE
QUASI-STATIONARY FRONT OVER THE DEEP SOUTH. AS A RESULT...OCCASIONAL
SHOWERS WILL CONTINUE ACROSS THE FORECAST AREA ON SATURDAY...AS THIS
SURFACE LOW MOVES NORTHEAST ACROSS THE CAROLINAS. SUB-FREEZING AIR
IS PROGGED TO MOVE INTO THE TN RIVER VALLEY BY SATURDAY NIGHT...AS
THE STRONG UPPER TROUGH BECOMES A DEEP CUT-OFF LOW SEPARATED FROM
THE MAIN UPPER-LEVEL FLOW AND MOVES SOUTHEAST ACROSS THE DEEP SOUTH.
GFS MODEL REVEALS A COLDER VERTICAL THERMAL PROFILE ON SUNDAY
(COMPARED TO THE NAM MODEL)...RESULTING IN MAINLY SNOW FOR THE
FORECAST AREA. SINCE THIS DEEP UPPER-LEVEL LOW WILL LIKELY CREATE
SOME DYNAMICAL COOLING IN THOSE AREAS WHERE MORE INTENSE PRECIP
DEVELOPS...WILL PLAN TO TREND CLOSER TO THE COLDER GFS SOLUTION.
BOTH THE GFS AND ECMWF MODELS INDICATE THAT THE FORECAST AREA WILL
BECOME LOCATED UNDER THE DEFORMATION ZONE OF THIS UPPER LOW...WHERE
MORE INTENSE PRECIP RATES WILL BE POSSIBLE LATE SATURDAY NIGHT INTO
SUNDAY MORNING. AS FOR TEMPS...GUIDANCE NUMBERS ARE IN GOOD
AGREEMENT THROUGH SATURDAY NIGHT AND LOOK REASONABLE. WILL TREND
COLDER THAN GUIDANCE ON SUNDAY DUE TO THE PROXIMITY OF THE DEEP
UPPER LOW.
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...A FEW RESIDUAL SNOW
FLURRIES COULD LINGER OVER HIGHER ELEVATIONS INTO SUNDAY NIGHT AS
SUNDAY/S SYSTEM EXITS THE AREA. OTHERWISE...WILL BE MOVING INTO A
QUIET WEATHER PATTERN WITH HIGH PRESSURE BUILDING IN ON MONDAY.
SURFACE HIGH WILL MAINTAIN CONTROL THROUGH MUCH OF THE EXTENDED.
MODELS INDICATE A WEAK WAVE APPROACHING THE AREA ON THURSDAY.
CONFIDENCE IS LOW ON TIMING AND TRACK...SO FOR NOW WILL LEAVE THINGS
DRY. STAYED NEAR GUIDANCE FOR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 52 61 50 52 34 / 50 100 80 90 60
KNOXVILLE AIRPORT, TN 52 60 48 50 33 / 50 100 70 90 60
OAK RIDGE, TN 52 61 47 51 32 / 50 100 60 90 60
TRI CITIES AIRPORT, TN 47 59 42 49 32 / 40 100 60 90 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...
SOUTHEAST MONROE.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Feb 26, 4:37 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 437 AM EST THU FEB 26 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 437 AM EST THU FEB 26 2009 /337 AM CST THU FEB 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL BE INCREASING TODAY...AND IN THE MOUNTAINS WINDS WILL CONTINUE TO INCREASE TONIGHT. TONIGHT...LOCATIONS IN THE MOUNTAINS AND LOCATIONS IMMEDIATELY ADJACENT TO THE MOUNTAINS WILL LIKELY GET GUSTS OVER 40 MPH AND POSSIBLY OVER 5O MPH FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY THERE IS A POSSIBILITY OF BRIEF SEVERE THUNDERSTORMS WITH BETTER CHANCES IN THE WESTERN AND SOUTHERN SECTIONS OF THE OUTLOOK AREA. THE MAIN THREAT WOULD BE DAMAGING WINDS FROM SHOWERS AND THUNDERSTORMS. ALSO FOR SATURDAY NIGHT AND SUNDAY...THERE IS THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT NEED TO BE ACTIVATED IN SOME AREAS ON FRIDAY.
Nearby
Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.